May  2011, 5(2): 395-406. doi: 10.3934/amc.2011.5.395

On the weight distribution of codes over finite rings

1. 

School of Mathematical Sciences, University College Dublin, Springfield, MO 65801-2604, United States

Received  May 2010 Revised  November 2010 Published  May 2011

Let $R>S$ be finite Frobenius rings for which there exists a trace map $T:$ S$R \rightarrow$S$R$. Let $C$f,s$:=\{x \mapsto T(\alpha x + \beta f(x)) : \alpha, \beta \in R \}$. $C$f,s is an $S$-linear subring-subcode of a left linear code over $R$. We consider functions $f$ for which the homogeneous weight distribution of $C$f,s can be computed. In particular, we give constructions of codes over integer modular rings and commutative local Frobenius that have small spectra.
Citation: Eimear Byrne. On the weight distribution of codes over finite rings. Advances in Mathematics of Communications, 2011, 5 (2) : 395-406. doi: 10.3934/amc.2011.5.395
References:
[1]

C. Bracken, E. Byrne, N. Markin and G. McGuire, New families of almost perfect nonlinear trinomials and multinomials, Finite Fields Appl., 14 (2008), 703-714. doi: 10.1016/j.ffa.2007.11.002.  Google Scholar

[2]

E. Byrne, M. Greferath and T. Honold, Ring geometries, two-weight codes and strongly regular graphs, Des. Codes Crypt., 48 (2008), 1-16. doi: 10.1007/s10623-007-9136-8.  Google Scholar

[3]

E. Byrne, M. Greferath, A. Kohnert and V. Skachek, New bounds for codes over finite Frobenius rings, Des. Codes Crypt., 57 (2010), 169-179. doi: 10.1007/s10623-009-9359-y.  Google Scholar

[4]

E. Byrne, M. Greferath and M. E. O'Sullivan, The linear programming bound for codes over finite Frobenius rings, Des. Codes Crypt., 42 (2007), 289-301. doi: 10.1007/s10623-006-9035-4.  Google Scholar

[5]

E. Byrne and A. Sneyd, Constructions of two-weight codes over finite rings, in "Proceedings of the 19th International Symposium on Mathematical Theory of Networks and Systems (MTNS 2010),'' Budapest, July, 2010. Google Scholar

[6]

C. Carlet, P. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Crypt., 15 (1998), 125-156. doi: 10.1023/A:1008344232130.  Google Scholar

[7]

C. Carlet, C. Ding and J. Yuan, Linear codes from perfect nonlinear mappings and their secret sharing schemes, IEEE Trans. Inform. Theory, 51 (2005), 2089-2013. doi: 10.1109/TIT.2005.847722.  Google Scholar

[8]

I. Constantinescu and W. Heise, A metric for codes over residue class rings of integers (in Russian), Problemy Peredachi Informatsii, 33 (1997), 22-28; translation in Problems Inform. Transmission, 33 (1997), 208-213.  Google Scholar

[9]

P. Delsarte, Weights of linear codes and strongly regular normed spaces, Discrete Math., 3 (1972), 47-64. doi: 10.1016/0012-365X(72)90024-6.  Google Scholar

[10]

M. Greferath, A. Nechaev and R. Wisbauer, Finite quasi-Frobenius modules and linear codes, J. Algebra Appl., 3 (2004), 247-272. doi: 10.1142/S0219498804000873.  Google Scholar

[11]

M. Greferath and M. E. O'Sullivan, On bounds for codes over Frobenius rings under homogeneous weights, Discrete Math., 289 (2004), 11-24. doi: 10.1016/j.disc.2004.10.002.  Google Scholar

[12]

M. Greferath and S. E. Schmidt, Finite-ring combinatorics and MacWilliams equivalence theorem, J. Combin. Theory A, 92 (2000), 17-28. doi: 10.1006/jcta.1999.3033.  Google Scholar

[13]

A. R. Hammons, P. V. Kumar, A. R. Calderbank, N. J. A. Sloane and P. Solé, The $\mathbbZ_4$-linearity of Kerdock, Preparata, Goethals and related codes, IEEE Trans. Inform. Theory, 40 (1994), 301-319. doi: 10.1109/18.312154.  Google Scholar

[14]

R. C. Heimiller, Phase shift pulse codes with good periodic correlation properties, IRE Trans. Inform. Theory, IT-7 (1961), 254-257. doi: 10.1109/TIT.1961.1057655.  Google Scholar

[15]

T. Honold, Characterization of finite Frobenius rings, Arch. Math. (Basel), 76 (2001), 406-415.  Google Scholar

[16]

T. Honold, Further results on homogeneous two-weight codes, in "Proceedings of Optimal Codes and Related Topics,'' Bulgaria, (2007). Google Scholar

[17]

T. Y. Lam, "Lectures on Modules and Rings,'' Springer-Verlag, 1999.  Google Scholar

[18]

B. R. McDonald, Finite rings with identity, in "Pure and Applied Mathematics,'' Marcel Dekker, Inc., New York, (1974), 429.  Google Scholar

[19]

R. Raghavendran, Finite associative rings, Compositio Math., 21 (1969), 195-229.  Google Scholar

[20]

J. Yuan, C. Carlet and C. Ding, The weight distribution of a class of linear codes from perfect nonlinear functions, IEEE Trans. Inform. Theory, 52 (2006), 712-717. doi: 10.1109/TIT.2005.862125.  Google Scholar

show all references

References:
[1]

C. Bracken, E. Byrne, N. Markin and G. McGuire, New families of almost perfect nonlinear trinomials and multinomials, Finite Fields Appl., 14 (2008), 703-714. doi: 10.1016/j.ffa.2007.11.002.  Google Scholar

[2]

E. Byrne, M. Greferath and T. Honold, Ring geometries, two-weight codes and strongly regular graphs, Des. Codes Crypt., 48 (2008), 1-16. doi: 10.1007/s10623-007-9136-8.  Google Scholar

[3]

E. Byrne, M. Greferath, A. Kohnert and V. Skachek, New bounds for codes over finite Frobenius rings, Des. Codes Crypt., 57 (2010), 169-179. doi: 10.1007/s10623-009-9359-y.  Google Scholar

[4]

E. Byrne, M. Greferath and M. E. O'Sullivan, The linear programming bound for codes over finite Frobenius rings, Des. Codes Crypt., 42 (2007), 289-301. doi: 10.1007/s10623-006-9035-4.  Google Scholar

[5]

E. Byrne and A. Sneyd, Constructions of two-weight codes over finite rings, in "Proceedings of the 19th International Symposium on Mathematical Theory of Networks and Systems (MTNS 2010),'' Budapest, July, 2010. Google Scholar

[6]

C. Carlet, P. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Crypt., 15 (1998), 125-156. doi: 10.1023/A:1008344232130.  Google Scholar

[7]

C. Carlet, C. Ding and J. Yuan, Linear codes from perfect nonlinear mappings and their secret sharing schemes, IEEE Trans. Inform. Theory, 51 (2005), 2089-2013. doi: 10.1109/TIT.2005.847722.  Google Scholar

[8]

I. Constantinescu and W. Heise, A metric for codes over residue class rings of integers (in Russian), Problemy Peredachi Informatsii, 33 (1997), 22-28; translation in Problems Inform. Transmission, 33 (1997), 208-213.  Google Scholar

[9]

P. Delsarte, Weights of linear codes and strongly regular normed spaces, Discrete Math., 3 (1972), 47-64. doi: 10.1016/0012-365X(72)90024-6.  Google Scholar

[10]

M. Greferath, A. Nechaev and R. Wisbauer, Finite quasi-Frobenius modules and linear codes, J. Algebra Appl., 3 (2004), 247-272. doi: 10.1142/S0219498804000873.  Google Scholar

[11]

M. Greferath and M. E. O'Sullivan, On bounds for codes over Frobenius rings under homogeneous weights, Discrete Math., 289 (2004), 11-24. doi: 10.1016/j.disc.2004.10.002.  Google Scholar

[12]

M. Greferath and S. E. Schmidt, Finite-ring combinatorics and MacWilliams equivalence theorem, J. Combin. Theory A, 92 (2000), 17-28. doi: 10.1006/jcta.1999.3033.  Google Scholar

[13]

A. R. Hammons, P. V. Kumar, A. R. Calderbank, N. J. A. Sloane and P. Solé, The $\mathbbZ_4$-linearity of Kerdock, Preparata, Goethals and related codes, IEEE Trans. Inform. Theory, 40 (1994), 301-319. doi: 10.1109/18.312154.  Google Scholar

[14]

R. C. Heimiller, Phase shift pulse codes with good periodic correlation properties, IRE Trans. Inform. Theory, IT-7 (1961), 254-257. doi: 10.1109/TIT.1961.1057655.  Google Scholar

[15]

T. Honold, Characterization of finite Frobenius rings, Arch. Math. (Basel), 76 (2001), 406-415.  Google Scholar

[16]

T. Honold, Further results on homogeneous two-weight codes, in "Proceedings of Optimal Codes and Related Topics,'' Bulgaria, (2007). Google Scholar

[17]

T. Y. Lam, "Lectures on Modules and Rings,'' Springer-Verlag, 1999.  Google Scholar

[18]

B. R. McDonald, Finite rings with identity, in "Pure and Applied Mathematics,'' Marcel Dekker, Inc., New York, (1974), 429.  Google Scholar

[19]

R. Raghavendran, Finite associative rings, Compositio Math., 21 (1969), 195-229.  Google Scholar

[20]

J. Yuan, C. Carlet and C. Ding, The weight distribution of a class of linear codes from perfect nonlinear functions, IEEE Trans. Inform. Theory, 52 (2006), 712-717. doi: 10.1109/TIT.2005.862125.  Google Scholar

[1]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[2]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[3]

Alexander A. Davydov, Stefano Marcugini, Fernanda Pambianco. On the weight distribution of the cosets of MDS codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021042

[4]

Nigel Boston, Jing Hao. The weight distribution of quasi-quadratic residue codes. Advances in Mathematics of Communications, 2018, 12 (2) : 363-385. doi: 10.3934/amc.2018023

[5]

Petr Lisoněk, Layla Trummer. Algorithms for the minimum weight of linear codes. Advances in Mathematics of Communications, 2016, 10 (1) : 195-207. doi: 10.3934/amc.2016.10.195

[6]

Heide Gluesing-Luerssen. Partitions of Frobenius rings induced by the homogeneous weight. Advances in Mathematics of Communications, 2014, 8 (2) : 191-207. doi: 10.3934/amc.2014.8.191

[7]

Gerardo Vega, Jesús E. Cuén-Ramos. The weight distribution of families of reducible cyclic codes through the weight distribution of some irreducible cyclic codes. Advances in Mathematics of Communications, 2020, 14 (3) : 525-533. doi: 10.3934/amc.2020059

[8]

Chengju Li, Sunghan Bae, Shudi Yang. Some two-weight and three-weight linear codes. Advances in Mathematics of Communications, 2019, 13 (1) : 195-211. doi: 10.3934/amc.2019013

[9]

Dandan Wang, Xiwang Cao, Gaojun Luo. A class of linear codes and their complete weight enumerators. Advances in Mathematics of Communications, 2021, 15 (1) : 73-97. doi: 10.3934/amc.2020044

[10]

Ricardo A. Podestá, Denis E. Videla. The weight distribution of irreducible cyclic codes associated with decomposable generalized Paley graphs. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021002

[11]

Lanqiang Li, Shixin Zhu, Li Liu. The weight distribution of a class of p-ary cyclic codes and their applications. Advances in Mathematics of Communications, 2019, 13 (1) : 137-156. doi: 10.3934/amc.2019008

[12]

Yanqin Xiong, Maoan Han. Planar quasi-homogeneous polynomial systems with a given weight degree. Discrete & Continuous Dynamical Systems, 2016, 36 (7) : 4015-4025. doi: 10.3934/dcds.2016.36.4015

[13]

Denis S. Krotov, Patric R. J.  Östergård, Olli Pottonen. Non-existence of a ternary constant weight $(16,5,15;2048)$ diameter perfect code. Advances in Mathematics of Communications, 2016, 10 (2) : 393-399. doi: 10.3934/amc.2016013

[14]

Shudi Yang, Xiangli Kong, Xueying Shi. Complete weight enumerators of a class of linear codes over finite fields. Advances in Mathematics of Communications, 2021, 15 (1) : 99-112. doi: 10.3934/amc.2020045

[15]

Toshiharu Sawashima, Tatsuya Maruta. Nonexistence of some ternary linear codes with minimum weight -2 modulo 9. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021052

[16]

Fengwei Li, Qin Yue, Fengmei Liu. The weight distributions of constacyclic codes. Advances in Mathematics of Communications, 2017, 11 (3) : 471-480. doi: 10.3934/amc.2017039

[17]

Tim Alderson, Alessandro Neri. Maximum weight spectrum codes. Advances in Mathematics of Communications, 2019, 13 (1) : 101-119. doi: 10.3934/amc.2019006

[18]

Katayun Barmak, Eva Eggeling, Maria Emelianenko, Yekaterina Epshteyn, David Kinderlehrer, Richard Sharp, Shlomo Ta'asan. An entropy based theory of the grain boundary character distribution. Discrete & Continuous Dynamical Systems, 2011, 30 (2) : 427-454. doi: 10.3934/dcds.2011.30.427

[19]

Liqin Qian, Xiwang Cao. Character sums over a non-chain ring and their applications. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020134

[20]

Fengwei Li, Qin Yue, Xiaoming Sun. The values of two classes of Gaussian periods in index 2 case and weight distributions of linear codes. Advances in Mathematics of Communications, 2021, 15 (1) : 131-153. doi: 10.3934/amc.2020049

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (50)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]